Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 62, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Mar 26, 2007, 6:03 PM CDT for Caldwell County, Guadalupe County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2007, 6:03 PM CDT (23:03 UTC)
- Expired
- Mar 26, 2007, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Caldwell County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 24 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 262305
FFWEWX
TXC055-187-270200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
603 PM CDT MON MAR 26 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
CALDWELL
GUADALUPE
* UNTIL 900 PM CDT
* AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT FLASH FLOODING IS OCCURRING IN THE WARNING AREA
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL CONTINUE ACROSS THE
COUNTIES. RAINFALL RATES WERE ESTIMATED AT 1 TO 2 INCHES AN
HOUR. MOVEMENT IS NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE STAPLES...SEGUIN...MCQUEENEY...
MARTINDALE...LULING...LOCKHART...KINGSBURY...GERONIMO AND FENTRESS
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2960 9828 2942 9810 2939 9786 2967 9768
2980 9733 3005 9766 2977 9791
$$1 follow-up statement
000
WGUS74 KEWX 270152
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
850 PM CDT MON MAR 26 2007
TXC055-187-270200-
CALDWELL TX-GUADALUPE TX-
850 PM CDT MON MAR 26 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CDT FOR GUADALUPE
AND CALDWELL COUNTIES...
HEAVY RAINFALL HAS MOVED OUT OF GUADALUPE AND CALDWELL
COUNTIES...THUS...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER RUNOFF WILL CONTINUE TO FLOOD LOW WATER CROSSINGS...HIGHWAY
UNDERPASSES AND OTHER POOR DRAINAGE AREAS FOR THE NEXT 1 TO 2 HOURS.
LAT...LON 2960 9828 2942 9810 2939 9786 2967 9768
2980 9733 3005 9766 2977 9791
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 4:46 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 26, 4:46 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 446 PM CDT MON MAR 26 2007 .UPDATE... SENT A QUICK UPDATE TO REFLECT THE DECREASING POPS/HEAVY RAIN THREAT FOR WESTERN COUNTIES. HOWEVER, WILL KEEP UP THE WATCH FOR ALL AREAS UNTIL FURTHER TRENDS CAN BE ESTABLISHED IN THE THUNDERSTORMS OVER MEXICO AND WEST CENTRAL TX. && .PREV DISCUSSION... /ISSUED 417 PM CDT MON MAR 26 2007/ DISCUSSION... SQUALL LINE LIKELY DIDNT MOVE 100 MILES OVER THE PAST 8 HOURS. DUE TO THIS DOMINANT FEATURE, THE RAIN POTENTIAL HAS LIKELY CHANGED FOR LATER TONIGHT. POPS REMAIN VERY HIGH FOR THE NEXT FEW HOURS AND THEN WILL DECREASE DRAMATICALLY FROM WEST TO EAST DURING THE EVENING. THE THREAT OF TORNADOES APPEARS TO BE SLOWLY DECREASING AS A MORE LINEAR SQUALL IS TAKING SHAPE. THE POTENTIAL FOR HAIL HAS INCREASED AS THE STORM CELLS HAVE BECOME LARGER AND STRONGER. THE TORNADO THREAT WILL BE MAINLY FROM SAN ANTONIO TO SEGUIN, EXTENDING SOUTH TO CAMPBELLTON AND KARNES CITY THROUGH AROUND 7 PM. THEN THE FOCUS SHOULD BE ON HAIL AND HIGH WINDS FROM MAINLY THE SQUALL LINE. THE FLOOD THREAT CONTINUES TO LOOK TO BE AN INFLUENCE MAINLY THROUGH MIDNIGHT, WITH A DECREASING THREAT AFTERWARDS. THE WEATHER PATTERN CONTINUES TO SUPPORT A BRIEF DAY OF DRY WEATHER TUESDAY, WITH LOW LEVEL MOISTURE RETURNING FAST BY WEDNESDAY. THE RAIN CHANCE FOR THURSDAY IS TRIMMED BACK SOME FROM THE MEX AS THE MODEL TRENDS FAVOR A SHORTWAVE RETROGRESSION PATTERN, LEANING TOWARD A LATER STORM SYSTEM APPROACH AND HIGHER POPS TOWARD FRIDAY INTO SATURDAY. SOME MODELS, SUCH AS THE DGEX, STILL SHOW A PROGRESSIVE SPEED, SO DEVIATION FROM THE GFS WILL BE SUBTLE. HOWEVER, THE GFS TRENDS COULD SUPPORT ANOTHER SEVERE/HEAVY RAIN COMBO EVENT FOR FRIDAY SO STAY TUNED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 85 67 80 67 / 90 20 10 10 20 AUSTIN BERGSTROM INTL AIRPORT 64 83 62 83 66 / 90 20 10 10 20 DEL RIO INTL AIRPORT 59 88 66 83 67 / 50 - - - 30 SAN ANTONIO INTL AIRPORT 63 84 64 79 66 / 90 10 10 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 18/03
Hazardous weather outlook, Mar 26, 3:15 AM CDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 315 AM CDT MON MAR 26 2007 TXZ171>173-183>194-202>209-217>225-228-271100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 315 AM CDT MON MAR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE AREA FROM THE WEST TODAY...PRODUCING WIDESPREAD RAINS. LOCALLY HEAVY RAIN IS POSSIBLE...AND WILL CAUSE FLOODING AT LOW WATER CROSSINGS AND IN LOW LYING AREAS. IN ADDITION... DAMAGING WIND GUSTS AND LARGE HAIL MAY DEVELOP FROM THE STRONGER THUNDERSTORMS. AS THE STORM SYSTEM ALOFT MOVES OVER THE AREA THIS EVENING... THERE WILL STILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS POSSIBLE. SOME OF THE THUNDERSTORMS MAY BE SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL. AS THE STORM SYSTEM MOVES EAST TONIGHT...THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM THE WEST TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ON THURSDAY THROUGH FRIDAY. LOCALLY HEAVY RAIN MAY DEVELOP... AND A FEW SEVERE STORMS IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THIS EVENING.
In the hours before
Local storm report, Mar 26, 12:36 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1236 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM FLASH FLOOD FREDERICKSBURG 30.27N 98.87W
03/26/2007 GILLESPIE TX LAW ENFORCEMENT
NUMEROUS ROADS CLOSED ACROSS COUNTY
1220 PM FLASH FLOOD LLANO 30.75N 98.67W
03/26/2007 LLANO TX LAW ENFORCEMENT
NUMEROUS ROAD CLOSURES IN COUNTY
1225 PM FLASH FLOOD MEDINA 29.80N 99.25W
03/26/2007 BANDERA TX LAW ENFORCEMENT
NUMEROUS ROAD CLOSURES IN COUNTY
1229 PM FLASH FLOOD KERRVILLE 30.04N 99.14W
03/26/2007 KERR TX FIRE DEPT/RESCUE
NUMEROUS ROADS CLOSED ACROSS THE COUNTY
&&
JPBLocal storm report, Mar 26, 12:54 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1254 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 6 NNW COMSTOCK 29.76N 101.21W
03/26/2007 VAL VERDE TX DEPT OF HIGHWAYS
SEVERAL HIGHWAYS CLOSED IN COUNTY
0945 AM FLASH FLOOD 20 NW UVALDE 29.42N 100.02W
03/26/2007 UVALDE TX DEPT OF HIGHWAYS
FM 334 CLOSED
&&
JPBLocal storm report, Mar 26, 1:38 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
138 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM FLASH FLOOD 2 S KERRVILLE 30.01N 99.14W
03/26/2007 KERR TX BROADCAST MEDIA
LOW WATER CROSSING FULL
&&
JPBLocal storm report, Mar 26, 2:38 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
238 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TORNADO 12 SE HONDO 29.23N 99.02W
03/26/2007 MEDINA TX STORM CHASER
TORNADO ON THE GROUND AT US HWY 173 AT CO ROAD 6644
&&
JPBLocal storm report, Mar 26, 3:17 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
317 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD COMFORT 29.97N 98.90W
03/26/2007 KENDALL TX LAW ENFORCEMENT
NUMERIOUS ROADS CLOSED IN AND AROUND THE CITY AND ALSO
BETWEEN WARING AND BOERNE. SEVERAL LOW WATER CROSSINGS
FLOODED.
&&
JPBLocal storm report, Mar 26, 5:00 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 10 N SAN ANTONIO 29.60N 98.51W
03/26/2007 E1.00 INCH BEXAR TX AMATEUR RADIO
EXACT TIME AND LOCATION OF HAIL UNKNOWN, BUT AROUND
430-445PM.
&&
JDSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:20 AM CDT | Flash Flood Warning | EWX | Val Verde | 6 hr |
| Mar 26, 3:32 AM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Mar 26, 4:14 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Mar 26, 5:52 AM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| Mar 26, 7:15 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Uvalde, Val Verde | 4 hr |
| Mar 26, 9:31 AM CDT | Flash Flood Warning | EWX | Gillespie, Kerr, Llano | 3 hr |
| Mar 26, 10:47 AM CDT | Flash Flood Warning | EWX | Bandera | 88 min |
| Mar 26, 11:52 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Kendall | 3 hr |
| Mar 26, 11:52 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet | 3 hr |
| Mar 26, 12:15 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 2 hr |
| Mar 26, 1:45 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde, Zavala | 30 min |
| Mar 26, 2:06 PM CDT | Tornado Warning | EWX | Medina | 24 min |
| Mar 26, 2:13 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 2 hr |
| Mar 26, 2:27 PM CDT | Tornado Warning | EWX | Medina | 33 min |
| Mar 26, 2:30 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 15 min |
| Mar 26, 2:44 PM CDT | Tornado Warning | EWX | Frio | 31 min |
| Mar 26, 3:00 PM CDT | Flash Flood Warning | EWX | Blanco, Kendall | 2 hr |
| Mar 26, 3:11 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 34 min |
| Mar 26, 3:22 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 23 min |
| Mar 26, 3:30 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Mar 26, 3:41 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 34 min |
| Mar 26, 3:44 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 20 min |
| Mar 26, 4:14 PM CDT | Flash Flood Warning | EWX | Comal | 2 hr |
| Mar 26, 4:44 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 31 min |
| Mar 26, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 22 min |
| Mar 26, 6:12 PM CDT | Flash Flood Warning | EWX | Comal | 2 hr |
| Mar 26, 6:16 PM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Mar 26, 6:46 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.